Article Text

other Versions

PDF
Recurrent AICD shocks in a 60-year-old man
  1. Colin Yeo
    1. Correspondence to Dr Colin Yeo, Department of Cardiology, Changi General Hospital, 2 Simei Street 3, Singapore 529889, Singapore; yeocolin21{at}gmail.com

    Abstract

    Clinical introduction We present the case of a 60-year-old man with history of non-ischaemic cardiomyopathy with left ventricular ejection fraction of 40%. His baseline surface 12-lead ECG shows sinus rhythm with PR interval of 170 ms, no evidence of pre-excitation and a normal QT interval. He had a single-chamber automated implantable cardiac defibrillator (AICD) inserted for sustained wide complex tachycardia associated with palpitations. Subsequently, he presented with recurrent shocks from the AICD coming on at rest despite treatment with amiodarone. He did not experience any significant cardiovascular symptoms except for mild palpitations. There were no reversible causes found for his arrhythmia. Figure 1 shows the device EGM of the event leading to the shock.

    Question What is the tachycardia that caused the AICD shock? (figure 1)

    1. Atrial fibrillation (AF) with pre-excitation

    2. Ventricular fibrillation (VF)

    3. Multiform ventricular tachycardia (VT)

    4. Atrial tachycardia (AT) with bundle branch block

    5. Torsades de Pointes (TdP)

    View Full Text

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles